Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 162, NWS Omaha, NE

May 26, 2005Cedar County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at May 26, 2005, 5:00 PM CDT for Cedar County, Nebraska. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2005, 5:00 PM CDT (22:00 UTC)
Expired
May 26, 2005, 5:15 PM CDT
In force
15 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Cedar County, NE

The radar

The Sioux Falls radar (KFSD), 118 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2005-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2005-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1719 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:20 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, May 26, 2:20 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
220 PM CDT THU MAY 26 2005

.DISCUSSION...
FORECAST CHALLENGES WILL BE TEMPERATURES AND CHANCE OF PRECIPITATION
FOR THE NEXT WEEK.

LATEST SFC MAP HAD THE COLD FRONT WELL TO THE SOUTH INTO ARKANSAS
AND SE MISSOURI...WITH HIGH PRESSURE CENTERED OVR WRN NEB AND KS.
SFC WNDS WERE FM THE WNW WITH DEWPOINTS IN THE 40S AND TEMPERATURES
IN THE 60S AND 70S.  THE CU HAS BEEN BUILDING OVER THE LAST COUPLE
OF HOURS...WITH GOOD WSR-88D REFLECTIVITIES OVER NW IA/SD AND
INCREASING IN NEB.  LATEST SWO SAYS SPC MAY ISSUE A WATCH FOR LARGE
HAIL AND DAMAGING WINDS.

THE MID LEVEL PATTERN HAS A DOUBLE LOW OVR SRN CANADA...WITH ONE
TROF AXIS FM WI INTO IA...AND A SECOND TROF AXIS APPROACHING FM THE
NW FM ND TO MT.  NAM SHOWS LINGERING RH MAINLY ABOVE 850MB RH
TONIGHT INTO FRI AFT AND THE GFS HAS INCREASING HIGH LEVEL RH SAT
AND MID AND LOWER LEVEL RH SUN THRU WED.  NAM HAS COLD TEMPERATURES
FROM -18 DEG C TO -24 DEG C THRU 84 HRS.  THE GFS FINALLY SHIFTS THE
COLD AIR ALOFT E TUESDAY NIGHT.

SHORT TERM SOUNDINGS MAINTAIN STEEP LAPSE RATES AND SOME CAPE WITH
LITTLE INHIBITION THIS EVENING.  WILL CONTINUE MENTION OF SHOWERS
AND THUNDERSTORMS WITH DIURNAL TREND TO POPS...GREATER POPS WITH
HEATING AND LOWER POPS AFTER SUNSET TONIGHT THRU FRI NIGHT.  LOWS
TONIGHT SHOULD BE IN THE 40S WITH DECREASING CLDS AND LIGHT WNDS.
EXPECT HIGHS FRI AND SAT TO BE IN THE 70S.

SURGE OF COOLER AIR IMPACTS THE FCST AREA SATURDAY NIGHT. THE DEEPER
RH REMAINS TO THE S FROM TX TO KS AND THIS WILL BE THE FOCUS FOR
STRONGER THUNDERSTORMS AND MORE WIDESPREAD PRECIPITATION.  WILL NEED
TO MONITOR PUSH OF COLDER AIR...AS A WEAKER PUSH WOULD FAVOR ADDING
POPS INTO SRN NEB SUN.  LOWERED LOWS AND HIGHS A FEW DEGREES SUN AND
MON WITH MID 60S TO LOWER 70S.  DID NOT MAKE ANY SIG CHANGES TO
PRECIPITATION FCST AS TROF MAY HAVE SOME WDLY SCT PRECIP UNTIL
RIDGES COMES IN TUES NIGHT.  LEFT WED AND THU DRY AND INCREASED
TEMPS WITH WARMER 80S AS MID LEVEL RIDGING AND WARMER MID LEVEL
TEMPERATURES RETURNING TO THE PLAINS.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
IA...NONE.

&&

ZAPOTOCNY
Hazardous weather outlook, May 26, 5:00 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
500 PM CDT THU MAY 26 2005

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-271000-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
500 PM CDT THU MAY 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND FRIDAY

SCATTERED THUNDERSTORMS WILL BE ACROSS THE AREA DURING THE EVENING.
AN ISOLATED SEVERE STORM IS POSSIBLE WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY HAZARDS. STORMS ARE EXPECTED TO WEAKEN QUICKLY
AFTER SUNSET.

THERE WILL BE ANOTHER CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
ON FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY NIGHT INTO MONDAY
NIGHT...THEN AGAIN ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT

STORM SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR FRIDAY.

FOBERT

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 4:36 PM CDTSevere Thunderstorm WarningOAXCedar24 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.